MAUDE Adverse Event Report: AV-TEMECULA-CT RX VIATRAC 14 PLUS PERIPHERAL DILATATION CATHETER

AV-TEMECULA-CT RX VIATRAC 14 PLUS PERIPHERAL DILATATION CATHETER
Catalog Number 1008189-15
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Concomitant medical products: guide catheter: 6f jr4.Guide wire: spartacore.The spartacore guide wire referenced is being filed under a separate medwatch report.Evaluation summary: visual and functional inspections were performed.The reported difficulty to remove and balloon separations were confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.Based on the reported information, it is likely that manipulation and/or inadvertent mishandling of the guide wire during retraction likely caused the inner member to become damaged resulting in the difficulty to remove the wire.The noted tearing of the guide wire exit notch, inner/outer member shaft and balloon appears to have resulted from an interaction with the guide wire.This type of mechanical damage can occur if an attempt is made to pull the balloon catheter in an opposite direction as the guide wire.Additional manipulation of the tears on the inner and outer member likely resulted in the guide wire to become frozen in the device and ultimately resulting in the core, inner member and balloon separations.There is no indication of a product quality issue with respect to manufacture, design or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was performed to treat a non-tortuous and calcified lesion in the renal artery.A 6f jr4-shaped non-abbott guide catheter and spartacore guide wire were advanced in the patient anatomy without issue.A 4.0x15mm viatrac plus balloon dilatation catheter (bdc) was then advanced to the lesion and inflated once to 8 atmospheres.The bdc was fully deflated and attempted to be removed when the bdc became stuck on the guide wire.Force was used, and the distal portion of the guide wire separated and a portion of the bdc balloon separated.Due to the long (300cm) guide wire, scissors were then used to cut off the distal 1/3 portion of the guide wire for ease of handling, and both the proximal portion of the guide wire and the bdc (including the separated balloon) were removed from the patient anatomy.The pre-placed guide catheter was then advanced forward in the patient anatomy, and the separated portion of the guide wire was able to be retrieved from within the guide catheter and was completely removed from the patient anatomy.It was confirmed that no part of the bdc nor guide wire remained in the patient anatomy.A whisper es guide wire and 5.0x15mm herculink elite stent delivery system were then advanced and the stent was successfully deployed in the patient to complete the procedure.There were no adverse patient effects, and there was no reported clinically significant delay in the procedure.No additional information was provided.

Brand Name
RX VIATRAC 14 PLUS PERIPHERAL DILATATION CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key8532771
Report Number2024168-2019-03125
Device Sequence Number1571246
Product Code LIT
UDI-Device Identifier08717648056819
UDI-Public08717648056819
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/21/2020
Device Catalogue Number1008189-15
Device Lot Number8080861
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2019
Initial Report FDA Received Date04/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age87 YR
Patient Weight92